Facebook Pixel
EmpowHER Guest

I regularly take my birth control, but am experiencing breakthrough bleeding

By Anonymous November 4, 2014 - 8:14pm
Rate This

I have been on the same birth control for several years and am good about taking my pills daily. however I am experiencing light breakthrough bleeding and am nervous that It may be a sign of pregnancy. my cycle is supposed to start in a little more than a week., so the bleeding really shocked me and has me terrified of the pregnancy that I have been avoiding.

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for sharing your concern with us.

Generally, some women experience breakthrough bleeding during the first few months of starting birth control pills. It occurs as the body adjusts to different hormone levels.

Additionally, you are more likely to have breakthrough bleeding if you miss a pill, take certain medications that interfere with the pill, or have vomiting or diarrhea that may interfere with the absorption of the pill.

If breakthrough bleeding does not subside, becomes very heavy or lasts for more than seven days in a row, contact your gynecologist.


November 5, 2014 - 9:21am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!